Georgia, 2007Tornadoes and Damaging Winds in Georgia, December 15, 2007
December 15, 2007 · NWS FFC · 5 events in 4 counties and zones
A strong negatively titled upper atmospheric disturbance and associated strong cold front were moving through the southeast states late on December 15th. Unseasonably warm conditions had prevailed across this region of the country throughout the preceding days, while much colder weather and significant winter weather prevailed to the northwest across the southern plains and midwest.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $210,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong negatively titled upper atmospheric disturbance and associated strong cold front were moving through the southeast states late on December 15th. Unseasonably warm conditions had prevailed across this region of the country throughout the preceding days, while much colder weather and significant winter weather prevailed to the northwest across the southern plains and midwest. A wedge of cool air was intensifying across north central and northeast Georgia, with the front marking this wedge of cooler air lying across central and southeast Georgia. Meanwhile, deep coastal low development along the mid-Atlantic coast was underway as the upper trough rotated into the southeast states. The combination of these strong dynamics, a strong low-level jet, and unseasonably warm, moist air across southeast Georgia in advance of the front and upper disturbance resulted in the development of thunderstorms across south Georgia. As the storms moved northeast and encountered the wedge front, they quickly became rotating supercells spawning three tornadoes in a one-hour period across the southeast portion of the Peachtree City, Georgia Weather Forecast Office County Warning Area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Dec 15, 5:38 PM EST, 3 hours 52 minutes earlier.
Area forecast discussion, Dec 15, 5:38 PM EST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 PM EST SAT DEC 15 2007
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
MUCH MORE ACTIVE WEATHER PATTERN UNDERWAY. SEVERAL CHANCES FOR
MEANINGFUL RAIN DURING THE REMAINDER OF THE YEAR.
SUBTROPICAL RIDGE...THAT HAS KEPT THE AREA DRY AND UNSEASONABLY WARM
THIS PAST WEEK...BREAKING DOWN AND SHIFTING EAST AND SOUTH OF THE
REGION. DEEP UPPER CLOSED LOW QUICKLY ROTATING OUT OF THE SOUTHERN
PLAINS AND TAKING ON A NEGATIVE TILT. INITIAL SFC LOW DEVELOPING
NEAR JAN...PROGGED TO DEEPEN AND MOVE RAPIDLY NORTHEAST TOWARD OH
BY EVENING. SECONDARY SFC LOW EXPECTED TO DEVELOP QUICKLY ALONG
THE SC/NC COAST OVERNIGHT...COMBINE WITH AFOREMENTIONED LOW...AND
FORM A LARGE DEEP...SURFACE CYCLONE ALONG THE MID-ATLANTIC COAST
BY SUN MORNING. WEAK SFC FRONT...THAT PASSED THROUGH THE AREA
THU...LOCATED ACROSS S GA AND SHOWING SIGNS OF LIFTING NORTHWARD.
FIRST ROUND OF SCT SHRA AND EVEN ISOLD TSRA LIFTING NORTH ALONG
THIS BOUNDARY ACROSS CENTRAL AND INTO N GA THIS AFTERNOON. MOST OF
THIS ACTIVITY ELEVATED AND TYPICAL OF A WARM ADVECTION PATTERN.
HOWEVER...MAIN BAND OF SHRA AND TSRA STILL BACK WEST IN LA/MS. IN
SITU WEDGE DEVELOPMENT ATTEMPTING TO TAKE PLACE ACROSS THE NORTH
AS POCKETS OF RAIN FALL INTO THE COOLER...DRIER AIR NORTH OF THE
BOUNDARY. NOTE DEWPOINTS IN THE NORTH 40S AND LOW 50S...WITH 60
DEWPOINTS ACROSS S GA. EVENTS ARE EXPECTED TO EVOLVE QUICKLY
THROUGH THE EVENING HOURS AS UPPER TROUGH ACCELERATES RAPIDLY NE
INTO THE OHIO VALLEY AND AFOREMENTIONED RAPID CYCLOGENESIS TAKES
PLACE ACROSS THE MID-ATLANTIC. THE MODELS ARE QUITE CONSISTENT ON
TWO DISTINCT BANDS OF PCPN ACCOMPANYING THE SYSTEM DURING THE
EVENING HOURS. THE FIRST AREA...NOW ACROSS LA/MS...WILL LIFT
PRIMARILY NE TOWARD BNA...WITH PART OF THIS SKIRTING THE FAR NW
CORNER OF GA DURING THE EARLY EVENING. THE MORE SIGNIFICANT AREA
OF PCPN FOR OUR CWA SHOULD EVOLVE ACROSS THE SC/SE PART OF OUR CWA
DURING THE EVENING...BUT VERY QUICKLY TRANSLATE INTO THE
CHS/JAX/CAE CWA IN RESPONSE TO THE COASTAL LOW DEVELOPMENT. IN
BETWEEN...SHRA ACTIVITY WILL BE NOTICEABLY LESS WIDESPREAD...AND
MAY LARGELY BE DEPENDENT ON HOW MUCH WARM ADVECTION PRECIPITATION
EVOLVES THIS AFTERNOON DURING SYSTEM DEVELOPMENT/TRANSITION PHASE.
FEEL THE GFS QPF AMOUNTS ARE OVERDONE AND LARGELY REFLECT
CONVECTIVE FEEDBACK...ESPECIALLY ACROSS EASTERN SECTIONS. HPC QPF
QUITE REASONABLE...EXCEPT APPEARED A LITTLE HIGH IN THE SE
SECTIONS. INITIAL FEELING IS THAT MOST AREAS WILL SEE 0.50 OR
LESS...EXCEPT AROUND ONE INCH SOUTHERN COUNTIES.
INSTABILITY PROGGED SLIGHTLY MORE SIGNIFICANT THAN ON EARLIER
RUNS...WITH LIS OF -1 TO -2. THIS COMBINED WITH REASONABLE MUCAPE
OF 500 J/G SOUTH TO 100 J/G NORTH...STRONG LOW-LEVEL SHEAR...NOTE
850MB WINDS OF 50-60KTS S GA...CONTINUES TO LEAD TO SOME SEVERE
THREAT ACROSS THE FAR SC/SE PORTION OF THE CWA DURING THE EVENING
HOURS...ESPECIALLY JUST BEFORE COASTAL LOW DEVELOPMENT BEINGS.
ONCE COASTAL LOW DEVELOPMENT BEGINS...THREAT FOR SEVERE WILL
ABRUPTLY END. MAIN THREAT WOULD BE DAMAGING WINDS.
PCPN WILL END QUICKLY FROM W-E BY MIDNIGHT AS DRY AIR FILTERS
INTO THE AREA FROM THE WEST. SLIGHT CHANCE OF -SHSN NE MOUNTAINS
AS STRONG COLD ADVECTION SQUEEZES REMAINING MOISTURE OUT. THREAT
FOR THIS APPEARS TO BE LESS THAN PREVIOUSLY INDICATED...BUT WILL
INCLUDE. CONCERN WILL SHIFT TO STRONG NW WINDS EXPECTED TO
DEVELOP IN RESPONSE TO MID-ATLANTIC COASTAL LOW DEVELOPMENT. MAV
AND GRIDDED MOS SFC WINDS REACH OR EXCEED LOCAL WIND ADVISORY
CRITERIA EARLY SUN...AND CONTINUE INTO THE EVENING HOURS. ONLY THE
NW...WEST OF THE APPALACHIAN DIVIDE...AND THE SW CORNER OF THE CWA
DO NOT APPEAR TO MEET WIND ADVISORY CRITERIA. CURRENT WIND
ADVISORY WILL BE EXPANDED IN AREA TO ENCOMPASS ALL BUT THE FAR NW
AND SW AND EXTENDED IN TIME UNTIL SUN EVENING.
GIVEN THE RAPID CYCLOGENESIS EXPECTED...STRONG LOW-LEVEL COLD
ADVECTION CAN BE EXPECTED TO FINALLY TAP INTO THE LONG STANDING
CANADIAN AIR ACROSS THE MIDWEST. THIS WILL FINALLY BRING US A BRIEF
SHOT OF WINTER TEMPERATURES. MAX TEMPS SUN WILL STRUGGLE TO CLIMB
OUT OF THE 40S NORTH AND 50S SOUTH...WITH SOME RATHER COLD MORNINGS
ON TAP MON AND TUE. ABUNDANT SUNSHINE WILL ALLOW MAX TEMPS TO
RECOVER INTO THE 50S MOST AREAS MON...EXCEPT 40S NORTHEAST. MAV MOS
TEMPS OF MID TEENS IN PARTS OF N GA TUE MORNING LOOK OVERDONE. PLAN
ON LEANING TOWARD THE WARMER ETA. THIS IS NOT AN ARCTIC AIR MASS AND
ONCE THE COASTAL LOW PULLS AWAY...WARM ADVECTION WILL BE QUICK TO
RETURN GIVEN THE PROGRESSIVE FLOW ALOFT.
.LONG TERM /TUESDAY THROUGH SATURDAY/...
PROGRESSIVE FLOW PATTERN EXPECTED TO CONTINUE...WITH SEVERAL CHANCES
FOR RAIN DURING THE LAST TWO WEEKS OF THE MONTH.
THE FIRST HALF OF THE LONG TERM LOOKS DRY AND SEASONAL AS THE LARGE
SFC HIGH IN THE WAKE OF THE CURRENT SYSTEM SLOWLY MOVES FROM TX SUN
TO THE MID-ATLANTIC STATES BY WED. AFTER A COUPLE OF RELATIVELY COOL
DAYS COMPARED TO ANYTHING OF RECENT...ZONAL FLOW WILL ALLOW NEAR TO
ABOVE NORMAL TEMPS TO RETURN BY MID-WEEK...BUT NOTHING LIKE THE 70S
OF THIS PAST WEEK. A FAST MOVING SHORT WAVE WILL BRING A QUICK SHOT
OF SHRA TO THE AREA THU. A MUCH STRONGER SYSTEM...SIMILAR TO THE
CURRENT SYSTEM...IS PROGGED TO DEVELOP RAPIDLY IN THE SOUTHERN
PLAINS BY THE END OF THE WEEK...AND MOVE THROUGH THE EASTERN STATES
NEXT WEEKEND. THIS WILL BRING ANOTHER GOOD...ALBEIT BRIEF...CHANCE
OF SHRA TO THE AREA JUST BEFORE CHRISTMAS. YET ANOTHER SYSTEM OF
SIMILAR INTENSITY IS PROGGED TO DEVELOP BY CHRISTMAS AND BRING YET
ANOTHER CHANCE OF RAIN. WITH PROGRESSIVE ZONAL FLOW IN PLACE THROUGH
THE NEXT 7-10 DAYS...NO ARCTIC INTRUSIONS ARE FORESEEN...BUT ON THE
OTHER HAND...ABOVE NORMAL TEMPERATURES OF THE MAGNITUDE SEEN THIS
PAST WEEK ARE NOT EXPECTED EITHER. TEMPERATURES SHOULD AVERAGE NOR
OR SLIGHTLY ABOVE SEASONAL NORMALS THROUGH MOST OF THE EXTENDED
PERIOD.
&&
.FIRE WEATHER...
WET FUELS SUNDAY SHOULD PREVENT CRITICAL FIRE DANGER CONDITIONS
FROM BEING MET...DESPITE STRONG GUSTY WINDS OF 20 TO 30 MPH
SUNDAY. GREATER CONCERN MAY ARISE FOR MON AND TUE AS RH VALUES
DROP TO NEAR CRITICAL LEVELS AS DEWPOINTS DROP INTO THE TEENS AND
MAX TEMPS NEAR 50. LATER SHIFTS WILL NEED TO WATCH.
&&
.AVIATION...
LATEST SURFACE ANALYSIS SHOWS A WARM FRONT SOUTH OF A CSG TO MCN
LINE WITH A COOL EASTERLY WEDGE SET UP NORTH OF THE FRONT AND
HOLDING STRONG. A FEW ELEVATED TSTMS ARE PUSHING NORTH OF THE WARM
FRONT OVER THE COOLER SURFACE BASED AIRMASS AS THE WARM SOUTHERLY
MID LEVEL FLOW INCREASES WITH THE APPROACHING LOW PRESSURE AREA AND
ASSOCIATED COLD FRONT STILL BACK NEAR THE MS-AL LINE. EXPECT LOW IFR
CIGS/VIS AND RAIN WITH TEMPO -TSTM TO PREVAIL THRU AROUND 06Z IN THE
ATLANTA METRO AREA...THEN THE COLD FRONT PUSHES ACROSS ATLANTA
AROUND 07-08Z WITH WINDS SHIFTING WEST AROUND 13KTS WITH IFR CIGS
PERSISTING TO AROUND 12Z. CIGS SHOULD IMPROVE TO MVFR BY 12Z AS
WINDS INCREASE FROM THE NW AT 20G25KTS. EXPECT VFR CIGS (BKN050) BY
15Z...THEN CIGS SCT BY 18Z WITH A STRONG NW WIND PREVAILING THROUGH
THE AFTERNOON. /39
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 43 48 28 51 28 / 100 10 0 0 0
ATLANTA 40 44 27 50 32 / 90 5 0 0 0
BLAIRSVILLE 35 37 20 45 24 / 90 20 0 0 0
CARTERSVILLE 38 43 25 49 24 / 90 10 0 0 0
COLUMBUS 44 50 29 54 32 / 100 5 0 0 0
GAINESVILLE 39 43 26 48 31 / 100 10 0 0 0
MACON 48 54 29 55 26 / 100 5 0 0 0
ROME 38 42 25 49 26 / 100 10 0 0 0
PEACHTREE CITY 41 45 26 50 24 / 90 5 0 0 0
VIDALIA 50 55 31 55 30 / 90 5 0 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 5 AM TO 7 PM EST SUNDAY FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...DEKALB...DOUGLAS...EMANUEL...FAYETTE...FLOYD...
FORSYTH...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MADISON...MERIWETHER...MONROE...MORGAN...MURRAY...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PIKE...POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...
TALBOT...TALIAFERRO...TAYLOR...TREUTLEN...TROUP...TWIGGS...
UPSON...WALTON...WARREN...WASHINGTON...WILKES...WILKINSON.
WIND ADVISORY UNTIL 7 PM EST SUNDAY FOR THE FOLLOWING ZONES:
DAWSON...FANNIN...GILMER...LUMPKIN...PICKENS...TOWNS...UNION...
WHITE.
&&
19
Hazardous weather outlook, Dec 15, 7:23 PM EST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
723 PM EST SAT DEC 15 2007
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
723 PM EST SAT DEC 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS EVENING AND TONIGHT
ISOLATED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA
THIS EVENING. AN ISOLATED SEVERE STORM IS POSSIBLE SOUTH AND EAST OF
A COLUMBUS TO MACON TO WASHINGTON LINE. A WIND ADVISORY WILL ALSO BE
IN EFFECT LATER TONIGHT FOR MOST OF NORTH AND CENTRAL GEORGIA.
.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER MIDDLE TENNESSEE WILL MOVE NORTHEAST
AND DRAG A COLD FRONT ACROSS GEORGIA LATER TONIGHT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE LIGHTNING AND STRONG GUSTY WINDS...
ALTHOUGH AN ISOLATED TORNADO MAY BE POSSIBLE SOUTH OF A COLUMBUS TO
WASHINGTON LINE. THESE THREATS WILL GREATLY DIMINISH BY MIDNIGHT AS
A COLD FRONT PUSHES INTO THE STATE. BEHIND THE FRONT...SUSTAINED
WINDS OF 25 TO 30 MPH WITH GUSTS TO 35 AND 40 MPH ARE EXPECTED TO
DEVELOP BY SUNRISE.
.DISCUSSION...
THE AIRMASS SOUTH OF A WARM FRONT ACROSS PORTIONS OF CENTRAL GEORGIA
HAS BECOME SLIGHTLY UNSTABLE...WITH CAPES OF 100 TO 300. STRONG
VERTICAL WIND SHEAR WILL ALLOW ROTATION IN THE STRONGER STORMS...SO
DAMAGING WINDS AND PERHAPS EVEN AN ISOLATED TORNADO CANNOT BE RULED
OUT ACROSS PARTS OF SOUTH CENTRAL GEORGIA...MAINLY SOUTH OF A
COLUMBUS TO MACON TO WASHINGTON LINE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ALTHOUGH SPOTTERS ACTIVATION IS NOT EXPECTED...SPOTTERS SHOULD
CONTINUE TO MONITOR THE LATEST INFORMATION ACROSS CENTRAL GEORGIA
THIS EVENING.
In the hours before
Special weather statement, Dec 15, 5:04 PM EST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
504 PM EST SAT DEC 15 2007
GAZ102-152230-
504 PM EST SAT DEC 15 2007
...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN STEWART COUNTY UNTIL
530 PM EST...
AT 502 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF PROVIDENCE CANYON STATE
PARK...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS STEWART
COUNTY THROUGH 530 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE PROVIDENCE CANYON STATE PARK...WESTVILLE...LUMPKIN...
LOUVALE...BROOKLYN AND RICHLAND.
Special weather statement, Dec 15, 9:03 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
903 PM EST SAT DEC 15 2007
GAZ105>108-160245-
903 PM EST SAT DEC 15 2007
...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN CRISP...WILCOX...
PULASKI AND DOOLY COUNTIES UNTIL 945 PM EST...
AT 859 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM VIENNA TO 18 MILES SOUTHWEST OF ARABI...
MOVING NORTHEAST AT 55 MPH.
Special weather statement, Dec 15, 9:28 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
928 PM EST SAT DEC 15 2007
GAZ109-160315-
928 PM EST SAT DEC 15 2007
...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN DODGE COUNTY UNTIL
1015 PM EST...
AT 927 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES WEST OF RHINE...MOVING NORTHEAST AT 50
MPH.
Tornado, Wilcox
- When
- December 15, 9:30 PM EST to 9:31 PM EST
- Where
- Wilcox County, 2 mi W of Owensboro to 1.5 mi WNW of Owensboro
- Rating
- EF1
- Path length
- 0.5 mi
- Path width
- 100 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.870, -83.464
A survey conducted by the National Weather Service Forecast Office in Peachtree City, GA concluded that a tornado touched down approximately two miles west of Owensboro in southeast Wilcox county. The tornado moved rapidly northeast and lifted approximately 0.5 mile to the west-northwest of Owensboro. The tornado path width was estimated to be approximately 100 yards wide. The roof was ripped off an old dairy shed and a cinder block attached to the shed was completely destroyed. While the tornado lifted shortly after touching down, wind damage, consistent with 70 to 100 mph wind speeds, continued northeast across the county toward Abbeville.
Thunderstorm Wind, Wilcox
- When
- December 15, 9:40 PM EST to 9:50 PM EST
- Where
- Wilcox County, 4 mi NE of Owensboro to 3 mi S of Abbeville
- Measured
- 87 kt (100 mph) estimated gust
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.911, -83.382
A storm survey conducted by the National Weather Service Peachtree City, GA forecast office concluded that the same supercell which spawned the tornado west of Owensboro continued to cause damage across eastern Wilcox county in the form of damaging winds. Wind gusts were estimated from 75 to 100 mph from four miles northeast of Owensboro to three miles south of Abbeville. At the intersection of Bramblewood and Perry Roads, four miles northeast of Owensboro, wind gusts estimated near 100 mph flipped over a manufactured home and uprooted numerous large trees. Then further east, four miles south of Abbeville, wind gusts estimated at 70 mph ripped a tin roof off a house and blew a truck off a road and into a ditch.
Thunderstorm Wind, Telfair
- When
- December 15, 10:10 PM EST to 10:11 PM EST
- Where
- Telfair County, 2 mi N of Helena to 3 mi N of Helena
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.099, -82.920
A storm survey conducted by the National Weather Service in Peachtree City, Georgia confirmed that straight-line winds of 70 to 80 mph blew down dozens of trees and many power lines north of Helena and Mcrae along Longbridge Road, near the Dodge and Wheeler county lines.
Tornado, Dodge
- When
- December 15, 10:18 PM EST to 10:19 PM EST
- Where
- Dodge County, 5 mi ENE of Jay Bird Spgs to 5.5 mi ENE of Jay Bird Spgs
- Rating
- EF0
- Path length
- 0.5 mi
- Path width
- 25 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.158, -82.921
A storm survey conducted by the National Weather Service Forecast Office in Peachtree City, GA confirmed that an EF0 tornado touched down in the southeastern panhandle of Dodge county, or about six miles north of Helena, which is located further south in Telfair county. The tornado traveled on the ground approximately 1/2 mile, all within the far southeast panhandle of Dodge county. The maximum path width was estimated to be 25 yards. The tornado damaged a single mobile home just east of the intersection of Long Bridge Road and New Bethel Church Road. This damage consisted mainly of siding damage. Dozens of trees and power lines were down in the area, especially along Long Bridge Road, which was blocked and closed.
Tornado, Treutlen
- When
- December 15, 10:41 PM EST to 10:47 PM EST
- Where
- Treutlen County, 1 mi SW of Lothair to 2.5 mi NE of Lothair
- Rating
- EF2
- Path length
- 3.5 mi
- Path width
- 200 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.340, -82.662
A storm survey conducted by the National Weather Service in Peachtree City, Georgia confirmed that a tornado, an EF2 at maximum intensity, tracked across southwest Treutlen county, west of Soperton. The tornado touched down as an EF1 in a heavily forested area approximately one mile southwest of Lothair. Significant tree damage was noted within the forested area as a result of the tornado. The tornado then strengthened to an EF2 as it moved northeast and reached the town of Lothair where a fire department building on Georgia Highway 199 was destroyed. The tornado then weakened back to an EF1 as it continued moving northeastward. A mobile home, about 1.5 miles northeast of Lothair, was completely destroyed by the tornado and another home was moved off its foundation. The tornado then weakened to an EF0 another mile to the northeast and lifted, but not before ripping a carport off a home and throwing it approximately 50 yards across the street.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Georgia, December 15, 20071 death · 1 injured · $2.1 million · EF1 · 6 events
- Winter Storm in Pennsylvania, December 15 to 16, 20071 death · 3 injured · 8 events
- Heavy Snow in Illinois, December 15 to 16, 20071 death · 14 events
- Winter Storm and Winter Weather in Ohio, December 15 to 17, 2007$5.7 million · 22 events
- Winter Storm and Winter Weather in New Jersey, December 15 to 16, 200712 injured · 7 events
- Winter Storm in Pennsylvania, December 15 to 17, 2007$650,000 · 3 events
- Heavy Snow in New York, December 15 to 17, 2007$255,000 · 17 events
- Ice Storm in Virginia, December 15 to 16, 2007$206,000 · 14 events
- Winter Weather in Wisconsin, December 15 to 16, 2007$50,000 · 12 events
- Flooding in Kentucky, December 15 to 16, 20074 injured · $10,000 · 11 events
- Flooding in Kentucky, December 15, 2007$40,000 · 10 events
- Strong Wind in Mississippi, December 15, 20071 injured · $40,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64708, 64709, 64724, 64722, 64723.